MAUDE Adverse Event Report: STAAR SUGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL)

STAAR SUGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL)
Model Number MICL 12.6
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); Pupillary Block (2026); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The reporter indicated that 12.6mm, micl12.6, -9.5 diopter, implantable collamer lens was implanted on (b)(6) 2020 and the patient experienced narrow angle due to excessive vault, lens remains implanted.Additional information has been requested but none has been forthcoming.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
B5: the reporter indicated that 12.6mm, micl12.6,-9.50 diopter, implantable collamer lens was implanted into the patients left eye (os) on (b)(6) 2020.On (b)(6) 2020 the lens was explanted due to excessive vault, pupil block, angle closure and iop.Additional surgical intervention (enlargement of pi, yag) and medical intervention (drop therapy) was also performed/prescribed.In the reporters opinion the cause of this event was the device, reporter stated " too long lens with excessive vault peripheral iridotomy occluded with iris vault." for status of the eye the reporter stated " patient feels vision has returned back to normal.Patients iop have been stable since being off drop therapy since (b)(6) 2020.Will like to see iops stable for a couple months before proceeding with another icl procedure." claim # (b)(4).
 
Additional Manufacturer Narrative
Corrected data: h6 - 4625 - enlargement of pi, should have been specified in previous medwatch reports for code 4625.B5 - "yag": should be removed as it was not specified what type of surgery was performed.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
IMPLANTABLE COLLAMER LENS (ICL)
Manufacturer (Section D)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key10787190
Report Number2023826-2020-02583
Device Sequence Number2909405
Product Code MTA
UDI-Device Identifier00841542103015
UDI-Public00841542103015
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model NumberMICL 12.6
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/08/2020
Supplement Date Received by Manufacturer11/05/2020
04/23/2021
Initial Report FDA Received Date11/04/2020
Supplement Report FDA Received Date01/09/2021
04/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age26 YR